Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 17, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 18, 2011, 3:51 AM EDT for 10 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Oct 18, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 3:51 AM EDT (07:51 UTC)
- In effect from
- Oct 18, 2011, 8:00 PM EDT
- Expired
- Oct 18, 2011, 4:30 PM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS74 KMRX 180751 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 351 AM EDT TUE OCT 18 2011 ...WINDY CONDITIONS EXPECTED TONIGHT AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEASTERLY WINDS DEVELOPING OVER THE MOUNTAINS TONIGHT. WITH A STABLE AIR MASS IN PLACE...THESE WINDS WILL LIKELY BECOME VERY GUSTY IN THE FOOTHILLS DUE TO THE FORMATION OF MOUNTAIN WAVES. THESE WINDS SHOULD DIMINISH SHORTLY AFTER SUNRISE ON WEDNESDAY MORNING...AS WINDS SHIFT TO THE NORTHWEST BEHIND THE PASSAGE OF A STRONG COLD FRONT. TNZ018-040>047-071>074-085>087-VAZ006-008-181600- /O.NEW.KMRX.WI.Y.0017.111019T0000Z-111019T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 351 AM EDT TUE OCT 18 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM WEDNESDAY. * EVENT...SOUTHEASTERLY WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS UP TO 50 MPH...ARE EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...BEGINNING SHORTLY AFTER SUNSET TONIGHT...AND CONTINUING UNTIL AROUND SUNRISE WEDNESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...A FEW TREES MAY BE BLOWN DOWN AROUND THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ DMG
2 follow-up statements
163 WWUS74 KMRX 181435 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EDT TUE OCT 18 2011 ...WINDY CONDITIONS EXPECTED TONIGHT AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... .A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EASTWARD TOWARD THE TENNESSEE RIVER VALLEY TODAY...WITH SOUTHEASTERLY WINDS DEVELOPING OVER THE MOUNTAINS TONIGHT. WITH A STABLE AIR MASS IN PLACE...THESE WINDS WILL LIKELY BECOME VERY GUSTY IN THE FOOTHILLS DUE TO THE FORMATION OF MOUNTAIN WAVES. THESE WINDS SHOULD DIMINISH SHORTLY AFTER SUNRISE ON WEDNESDAY MORNING...AS WINDS SHIFT TO THE NORTHWEST BEHIND THE PASSAGE OF A STRONG COLD FRONT. TNZ018-040>047-071>074-085>087-VAZ006-008-182245- /O.CON.KMRX.WI.Y.0017.111019T0000Z-111019T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 1035 AM EDT TUE OCT 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * EVENT...SOUTHEASTERLY WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS UP TO 50 MPH...ARE EXPECTED AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...BEGINNING SHORTLY AFTER SUNSET TONIGHT...AND CONTINUING UNTIL AROUND SUNRISE WEDNESDAY MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...A FEW TREES MAY BE BLOWN DOWN AROUND THE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH WITH GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
418 WWUS74 KMRX 182030 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 430 PM EDT TUE OCT 18 2011 ...WIND ADVISORY CANCELLED... TNZ018-040>047-071>074-085>087-VAZ006-008-182130- /O.CAN.KMRX.WI.Y.0017.111019T0000Z-111019T1200Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 430 PM EDT TUE OCT 18 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. THERE STILL MAY BE SOME WIND GUSTS TO NEAR 40 MPH ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS AT TIMES TONIGHT. HOWEVER...THE THREAT OF STRONGER WINDS HAS DECREASED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 18, 1:35 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 18, 1:35 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 135 AM EDT TUE OCT 18 2011 .AVIATION... CURRENT SURFACE ANALYSIS SHOWS A WEAK QUASI-STATIONARY FRONTAL BOUNDARY GENERALLY ALONG A NASHVILLE TO PIKEVILLE KY LINE...WITH AN UNSEASONABLY MILD AIR MASS OVER THE FORECAST AREA. THIS FRONTAL BOUNDARY IS EXPECTED TO REMAIN NORTH OF THE TAF SITES TODAY...WITH VFR CONDITIONS CONTINUING THROUGH THE AFTERNOON HOURS (EXCEPT SOME MVFR VISIBILITIES DUE TO FOG AT KTRI AROUND SUNRISE). HIGH CLOUDS WILL GRADUALLY INCREASE THROUGHOUT THE DAY...AS A LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS SLOWLY MOVES EASTWARD. MVFR VISIBILITIES DUE TO SHOWERS ARE EXPECTED TO DEVELOP AT KCHA IN THE EVENING HOURS AFTER SUNSET...AS A STRONG COLD FRONT APPROACHES FROM THE WEST. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Oct 17, 5:00 AM EDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON OCT 17 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY ON TUESDAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF IT. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THREAT. DMG
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in Virginia, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.